MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® SODIUM HEPARINN (NH) 33 USP = 33 IU BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® SODIUM HEPARINN (NH) 33 USP = 33 IU BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367671
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Retention samples were selected from bd inventory for testing and upon completion, no issues were observed relating to clotting as all samples met specifications.Retention samples were analyzed for heparin content, and all samples met the specification requirement for units of heparin per tube.A review of the manufacturing records was completed for the incident lot and no issues were identified.Investigation conclusion: based on evaluation of the retain samples, no issues were observed relating to clotting with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The retain product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd vacutainer® sodium heparin (nh) 33 usp = 33 iu blood collection tubes were clotting.No report of medical intervention or serious injury.

Brand Name
BD VACUTAINER® SODIUM HEPARINN (NH) 33 USP = 33 IU BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key7575945
Report Number1917413-2018-02143
Device Sequence Number209797
Product Code JKA
UDI-Device Identifier50382903676717
UDI-Public50382903676717
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2018
Device Catalogue Number367671
Device Lot Number7157752
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;